MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GAIA PV18; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GAIA PV18; PERIPHERAL GUIDE WIRE
Model Number PHW18R302P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an endovascular treatment (evt) was performed for a heavily calcified and severely flexuous chronic total occlusion (cto) in the popliteal artery.An attempt was made with an asahi gaia pv guide wire retrogradely from the posterior tibial artery to the popliteal artery to approach the cto cap in the popliteal artery.The gaia pv guide wire wandered in between the cto and the subintimal space, and stopped torqueing due to the entrapment.The physician tried spinning the guide wire to advance through the lesion, but the guide wire would not move.When the physician removed the gaia pv guide wire, the wire began to unravel and got detached, leaving a wire fragment in the posterior tibial artery.It was informed that surgical treatment was performed to remove the fragment of the gaia pv guide wire, and the patient was doing fine afterwards.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device was discarded at the user facility and not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, lot history review, and referring to known similar events, it was presumed that torsional stress exceeding the product design limit might have been applied to the subject gaia pv guide wire as further torqueing manipulation was applied to the guide wire while it had been wander into the subintimal space and trapped there.Furthermore, tensional stress was applied to the guide wire during withdrawal attempts.Consequently, the distal segment of the guide wire was fractured and detached.Although it was concluded that the reported event was not attribute to the product quality, removal of the wire fragment by surgery was an additional treatment and therefore reportable.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe guide wire movement in the vessels.Before a guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque a guide wire without observing corresponding movement of the tip.[otherwise, the guide wire may be damaged and/or trauma may occur.] in addition, ensure that the distal guide wire and its location in the vessel are visible during wire manipulations.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunctions and adverse events].Separation or breakage of the guide wire.

Brand Name
ASAHI GAIA PV18
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22033349
Report Number3003775027-2025-00141
Device Sequence Number18512410
Product Code DQX
UDI-Device Identifier04547327106917
UDI-Public(01)04547327106917(17)271130(10)241129A251
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150445
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPHW18R302P
Device Lot Number241129A251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexUnknown